Alert archive / Iowa / Flash Flood Warnings in 2014

Flash Flood Warning 59, NWS Des Moines, IA

September 9, 2014Decatur County, Ringgold County, Wayne County, Iowa

NWS Des Moines, IA issued this flash flood warning at Sep 9, 2014, 7:07 PM CDT for Decatur County, Ringgold County, Wayne County, Iowa. It was in force for 11 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 9, 2014, 7:07 PM CDT (00:07 UTC)
Expired
Sep 10, 2014, 6:09 AM CDT
In force
11 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
None

Counties Decatur County, IA, Ringgold County, IA, Wayne County, IA

The radar

The Des Moines radar (KDMX), 114 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 9, 9:00 PM CDTHEAVY RAIN 2.5Redding, IATOTAL FOR THE AFTERNOON AND EVENING. REPORTED VIA SOCIAL MEDIA.
Sep 9, 10:00 PM CDTHEAVY RAIN 3.162 Ene Lamoni, IA3 HOUR TOTAL. 3.20 INCHES FOR THE DAY.
Sep 9, 10:05 PM CDTHEAVY RAIN 3.35Davis City, IA3 HOUR TOTAL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 0.1 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2014-09-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 81 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2014-09-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
81 J/kg
Mixed-layer CIN
-243 J/kg
Mixed-layer LCL
845 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
594 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

625 
WGUS53 KDMX 100007
FFWDMX
IAC053-159-185-100600-
/O.NEW.KDMX.FF.W.0059.140910T0007Z-140910T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
707 PM CDT TUE SEP 9 2014

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN WAYNE COUNTY IN SOUTH CENTRAL IOWA...
  SOUTHERN RINGGOLD COUNTY IN SOUTH CENTRAL IOWA...
  SOUTHERN DECATUR COUNTY IN SOUTH CENTRAL IOWA...

* UNTIL 100 AM CDT
    
* AT 706 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE 
  ALREADY FALLEN IN SOUTHERN RINGGOLD COUNTY...AND THE STORMS ARE 
  SPREADING EASTWARD. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  LEON...MOUNT AYR...CORYDON...LAMONI...SEYMOUR...ALLERTON...
  KELLERTON...LINEVILLE...DAVIS CITY...DECATUR CITY...PROMISE CITY...
  REDDING...CLIO...PLEASANTON...BENTON...MALOY...SOUTH LINEVILLE...
  DELPHOS...LAMONI MUNICIPAL AIRPORT AND MT AYR MUNICIPAL AIRPORT.

ADDITIONAL RAINFALL AMOUNTS OF TWO TO FOUR INCHES ARE POSSIBLE IN 
MUCH OF THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 4080 9436 4076 9390 4077 9310 4058 9310
      4057 9446

$$

LEE
4 follow-up statements
493 
WGUS73 KDMX 100116
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
816 PM CDT TUE SEP 9 2014

IAC053-159-185-100600-
/O.CON.KDMX.FF.W.0059.000000T0000Z-140910T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAYNE IA-RINGGOLD IA-DECATUR IA-
816 PM CDT TUE SEP 9 2014

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM CDT FOR
SOUTHERN WAYNE...SOUTHERN RINGGOLD AND SOUTHERN DECATUR COUNTIES...

AT 815 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY
RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE ALREADY
FALLEN. FLASH FLOODING IS LIKELY ALREADY OCURRING.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LEON...MOUNT AYR...CORYDON...LAMONI...SEYMOUR...ALLERTON...
KELLERTON...LINEVILLE...DAVIS CITY...DECATUR CITY...PROMISE CITY...
REDDING...CLIO...PLEASANTON...BENTON...MALOY...SOUTH LINEVILLE...
DELPHOS...LAMONI MUNICIPAL AIRPORT AND MT AYR MUNICIPAL AIRPORT.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 4080 9436 4076 9390 4077 9310 4058 9310
      4057 9446

$$

LEE
884 
WGUS73 KDMX 100321
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1021 PM CDT TUE SEP 9 2014

IAC053-159-185-100600-
/O.CON.KDMX.FF.W.0059.000000T0000Z-140910T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAYNE IA-RINGGOLD IA-DECATUR IA-
1021 PM CDT TUE SEP 9 2014

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM CDT FOR
SOUTHERN WAYNE...SOUTHERN RINGGOLD AND SOUTHERN DECATUR COUNTIES...

AT 1020 PM CDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED 
THAT THUNDERSTORMS HAVE PRODUCED HEAVY RAIN OVER THE WARNED AREA. 2 
TO 4 INCHES OF RAIN HAVE ALREADY FALLEN AND MORE STORMS ARE ON THE 
WAY. FLASH FLOODING IS LIKELY ALREADY OCCURRING.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LEON...MOUNT AYR...CORYDON...LAMONI...SEYMOUR...ALLERTON...
KELLERTON...LINEVILLE...DAVIS CITY...DECATUR CITY...PROMISE CITY...
REDDING...CLIO...PLEASANTON...BENTON...MALOY...SOUTH LINEVILLE...
DELPHOS...LAMONI MUNICIPAL AIRPORT AND MT AYR MUNICIPAL AIRPORT.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 4080 9436 4076 9390 4077 9310 4058 9310
      4057 9446

$$

LEE
998 
WGUS53 KDMX 100547
FFWDMX
IAC053-159-185-101200-
/O.EXT.KDMX.FF.W.0059.000000T0000Z-140910T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1247 AM CDT WED SEP 10 2014

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  SOUTHERN WAYNE COUNTY IN SOUTH CENTRAL IOWA...
  SOUTHERN RINGGOLD COUNTY IN SOUTH CENTRAL IOWA...
  SOUTHERN DECATUR COUNTY IN SOUTH CENTRAL IOWA...

* UNTIL 700 AM CDT WEDNESDAY
    
* AT 1245 AM CDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED 
  A THUNDERSTORM PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. THREE 
  TO FOUR INCHES OF RAIN HAVE ALREADY FALLEN AND ANOTHER ONE TO TWO 
  INCHES IS POSSIBLE BEFORE THE RAIN ENDS.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  LEON...MOUNT AYR...CORYDON...LAMONI...SEYMOUR...ALLERTON...
  KELLERTON...LINEVILLE...DAVIS CITY...DECATUR CITY...PROMISE CITY...
  REDDING...CLIO...PLEASANTON...BENTON...MALOY...SOUTH LINEVILLE...
  DELPHOS...LAMONI MUNICIPAL AIRPORT AND MT AYR MUNICIPAL AIRPORT.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 4080 9436 4076 9390 4077 9310 4058 9310
      4057 9446

$$

SKOW
637 
WGUS73 KDMX 101109
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
609 AM CDT WED SEP 10 2014

IAC053-159-185-101117-
/O.CAN.KDMX.FF.W.0059.000000T0000Z-140910T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WAYNE IA-RINGGOLD IA-DECATUR IA-
609 AM CDT WED SEP 10 2014

...THE FLASH FLOOD WARNING FOR SOUTHERN WAYNE...SOUTHERN RINGGOLD AND
SOUTHERN DECATUR COUNTIES IS CANCELLED...

THE HEAVY RAIN HAS ENDED...AND FLASH FLOODING IS NO LONGER EXPECTED 
TO POSE A THREAT IN WAYNE AND DECATUR COUNTIES WHERE NO FLOODING 
PROBLEMS WERE REPORTED BY LAW ENFORCEMENT. 

HOWEVER...FLOODING CONTINUES IN RINGGOLD COUNTY AND AN AREAL FLOOD 
WARNING HAS BEEN ISSUED...WHICH REPLACES THIS FLASH FLOOD WARNING 
FOR THAT COUNTY. THE AREAL FLOOD WARNING WILL BE IN EFFECT FOR 12 
HOURS...UNLESS CANCELED EARLIER. 

LAT...LON 4080 9436 4076 9390 4077 9310 4058 9310
      4057 9446

$$

REV

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Sep 9, 6:55 PM CDT, 12 minutes earlier.

Area forecast discussion, Sep 9, 6:55 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
655 PM CDT TUE SEP 9 2014

.SHORT TERM /TONIGHT/...
ISSUED AT 344 PM CDT TUE SEP 9 2014

WARM FRONT ACROSS SOUTHWESTERN IOWA WILL LIFT OFF TO THE NORTHEAST
THIS EVENING AS A LOW OVER KANSAS DEEPENS AS IT LIFTS TO THE
NORTHEAST ACROSS IOWA INTO WISCONSIN BY WEDNESDAY MORNING.  INITIAL
CONVECTION WILL BE TIED TO THE FRONTAL BOUNDARY AS WEAK SHORTWAVES
LIFT ACROSS THE STATE IN A BROAD WEST/SOUTHWEST FLOW. DAMAGING WIND
WILL LIKELY BE THE MAIN THREAT HOWEVER WE ARE CURRENTLY VERY
UNSTABLE AND SHEAR IS PRETTY IMPRESSIVE.  I WOULD NOT BE SURPRISED
TO SEE A FEW STORMS PRODUCE TORNADOES ALONG THE WARM FRONT.

LATER TONIGHT AS THE LOW DEEPENS AND LIFTS ACROSS IOWA IT WILL DRAG
A STRONG COLD FRONT ACROSS THE STATE.  THERE IS A STRONG UPPER LEVEL
JET COINCIDENT WITH THE BOUNDARY AND STRONG FRONTOGENETICAL FORCING
IN THE LOW LEVELS.  IN ADDITION MOISTURE WILL STREAM INTO THE STATE
THIS EVENING AS A LOW LEVEL JET INCREASES TO BETWEEN 40 AND 50 KTS.
THIS WILL AID IN ADDITIONAL THUNDERSTORM DEVELOPMENT TONIGHT AND
WITH SOUNDINGS SHOWING THE ATMOSPHERE SATURATED THROUGH ABOVE 500 MB
AND PWATS WELL ABOVE 2 INCHES I AM EXPECTING ANY STORMS TO CONGEAL
INTO AN MCS OR TWO AND DUMP SOME VERY HEAVY RAIN OVER CENTRAL IOWA
FROM LATE THIS EVENING THROUGH THE OVERNIGHT.  THERE WILL LIKELY BE
SEVERAL EPISODES OF STORMS WITH HEAVY RAINFALL.

.LONG TERM /WEDNESDAY THROUGH TUESDAY/...
ISSUED AT 344 PM CDT TUE SEP 9 2014

RELATIVE TO TONIGHT...QUITE WEATHER PATTERN AHEAD. MAIN FOCUS IS ON
WELL BELOW NORMAL TEMPERATURES THE REST OF THIS WEEK INTO THE
WEEKEND.

STARTING OFF AT 13Z WED...THE NAM REMAINS A SLOW OUTLIER VERSUS THE
OTHER MODELS...SO HAVE DISCARDED ITS OUTPUT IN TERMS OF TIMING OF
THIS OVERNIGHT SYSTEM. IN TERMS OF MAGNITUDE OF QPF AND OTHER
PARAMETERS THE NAM SEEMS PLAUSIBLE. MODELS SHOWING SYSTEM EXITING
CWA TO THE SOUTH AND EAST BY 15Z WED. FOR THE REST OF THE
DAY...HOLDING PVS FCST FOR WEDNESDAY. CROSS SECTION STILL SHOWS LACK
OF SUBSIDENCE AND ENOUGH MOISTURE IN THE LOW LEVELS OF THE ATMOS
TO MAINTAIN JUNKY SC/ST DECK. MAY BE -RA/DZ THROUGHOUT THE DAYTIME
HOURS. PRESSURE GRADIENT AND HEIGHT CHANGES SIGNIFICANT BEHIND THE
DEEPENING LOW PRESSURE SYSTEM WHICH SHOULD BE INTO WISCONSIN BY
WEDNESDAY AFTERNOON. WINDS ALOFT NOT LOOKING AS STRONG AS THEY
WERE WITH YESTERDAY/S RUN. FORECAST MODELS HAVE AROUND 20 KTS UP
TO 850 WHICH SHOULD BE ABLE TO MAKE IT DOWN TO THE SFC. WITH THESE
STRONG WINDS WILL COME ABUNDANT CAA. IN THE NORTHWESTERN PART OF
OUR CWA...850 MB TEMPS TO START THE DAY NEAR 15C AND FINISH THE
DAY NEAR 5C. THIS MEANS AFTERNOON TEMPERATURES WILL RANGE FROM
HOLDING STEADY TO WARMING UP A FEW DEGREES.

850MB TEMPS CONTINUE TO PLUMMET THROUGHOUT THURSDAY. BY THURSDAY
AFTERNOON AND LASTING INTO SATURDAY...THESE 850MB TEMPS ARE ABOUT -2
TO -3 STD DEV...WHICH IS SIGNIFICANT. RECORD LOW MAX IN DES MOINES
IS 60 AND AM THINKING WE WILL BE VERY NEAR TO THAT NUMBER. THE WEAK
MID TO UPPER LEVEL DISTURBANCE THAT WAS HINTED AT IN YESTERDAY/S
RUNS IS NO LONGER PRESENT. IN AGREEMENT WITH FEATURE BEING NIXED AND
HAVE KEPT POPS OUT OF THE FCST.

MODELS STILL IN GOOD AGREEMENT WITH SHOWING A MODERATELY STRONG
IMPULSE COMING OFF THE ROCKIES AND PUSHING INTO THE CWA BY THE
AFTERNOON HOURS. RUN TO RUN CONSISTENCY GOOD WITH THIS FEATURE WHICH
INCREASES CONFIDENCE AND...SUBSEQUENTLY...POPS.

FOR SATURDAY...GFS STILL SHOWS SFC HIGH PRESSURE MOVING DIRECTLY
OVER CWA AT 12Z. EURO STILL A LITTLE FURTHER SOUTHWEST WITH THE
HIGH...THE SAME OUTPUT AS YESTERDAY/S RUNS. 850MB TEMPS SLATED TO BE
SLIGHTLY ABOVE 0C. WITH HIGH NEARBY...AM EXPECTING STRONG RADIATIVE
COOLING AND HAVE LOWERED TEMPS A FEW DEGREES FROM YESTERDAY/S FCST.
MAY NEED TO LOWER TEMPS EVEN FURTHER IN SUBSEQUENT UPDATES. TENDER
VEGETATION MAY BE IMPACTED BY THESE TEMPERATURES AND IF THEY
HOLD...FROST MAY NEED TO BE MENTIONED.

MODELS HAVE AFOREMENTIONED SFC HIGH MOVING EAST OF THE CWA BY SUNDAY
AFTERNOON. THIS WILL GRADUALLY RETURN US TO SOUTHERLY FLOW FOR
SUNDAY INTO MONDAY. LONG TERM MODELS BEGIN TO BECOME LESS RELIABLE
SUNDAY INTO MONDAY. ALL MODELS TRYING TO PUSH A QUICK MOVING TROUGH
THROUGH WITH HIGH PRESSURE DIRECTLY ON ITS HEELS. VERY TOUGH TO FEEL
CONFIDENT IN ANY DIRECTION THIS FAR OUT. SO WILL HOLD CONSENSUS
OUTPUT UNTIL JUSTIFIABLE REASON TO DEVIATE PRESENTS ITSELF.

&&

.AVIATION...10/00Z
ISSUED AT 652 PM CDT TUE SEP 9 2014

THUNDERSTORMS WILL IMPACT CENTRAL AND SOUTHERN IOWA OVER THE NEXT
SEVERAL HOURS. HEAVY RAINFALL WILL SIGNIFICANTLY REDUCE
VISIBILITIES AT TIMES. LESS PRECIPITATION IS EXPECTED AT
KFOD/KMCW. CIGS WILL CONTINUE TO LOWER OVERNIGHT WITH WIDESPREAD
IFR TO LIFR DEVELOPING. A COLD FRONT WILL MOVE THROUGH OVERNIGHT
AND BRING A SWITCH TO NW WINDS. BREEZY TO GUSTY NW WINDS THROUGH
THE DAY WEDNESDAY. LIKELY WILL KEEP MVFR OR LOWER CIGS MUCH OF THE
DAY.

&&

.HYDROLOGY...
ISSUED AT 403 AM CDT TUE SEP 9 2014

MAIN CONCERNS CONTINUE TO BE HEAVY RAINFALL POTENTIAL WITH
POSSIBILITY OF FLASH FLOODING AND SOME RIVERS AND STREAMS ACROSS
THE EASTERN AND CENTRAL AREAS THAT MAY RISE TO WITHIN BANKFULL OR
SLIGHTLY ABOVE FLOOD STAGE BY LATE TUESDAY NIGHT OR WEDNESDAY
THROUGH FRIDAY FOR THE LARGER MAIN STEM RIVERS. WITH THE PROSPECT
OF HIGH RAINFALL RATES FOR AN HOUR OR MORE MAINLY TUESDAY EVENING
INTO EARLY WEDNESDAY...THERE MAY BE SOME URBAN RUNOFF ISSUES AS
WELL LEADING TO STREET FLOODING AND PONDING OF WATER IN FIELDS AS
WELL AS LOW WATER CROSSINGS BOTH IN URBAN AND RURAL AREAS.
WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2 INCHES...WITH LOCALLY
HIGHER AMOUNTS OF MORE THAN 3 INCHES ARE POSSIBLE THROUGH EARLY
WEDNESDAY MORNING.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR ADAIR-ADAMS-
APPANOOSE-AUDUBON-BLACK HAWK-BOONE-BREMER-BUTLER-CALHOUN-CARROLL-
CASS-CERRO GORDO-CLARKE-CRAWFORD-DALLAS-DAVIS-DECATUR-EMMET-
FRANKLIN-GREENE-GRUNDY-GUTHRIE-HAMILTON-HANCOCK-HARDIN-HUMBOLDT-
JASPER-KOSSUTH-LUCAS-MADISON-MAHASKA-MARION-MARSHALL-MONROE-PALO
ALTO-POCAHONTAS-POLK-POWESHIEK-RINGGOLD-SAC-STORY-TAMA-TAYLOR-
UNION-WAPELLO-WARREN-WAYNE-WEBSTER-WINNEBAGO-WORTH-WRIGHT.

&&

SHORT TERM...FAB
LONG TERM...KOTENBERG
AVIATION...DONAVON
HYDROLOGY...BEERENDS
Hazardous weather outlook, Sep 9, 4:03 PM CDT, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
403 PM CDT TUE SEP 9 2014

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-102115-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
403 PM CDT TUE SEP 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO
THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES
FOR FURTHER DETAILS.

THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TODAY INTO TONIGHT.
THERE IS A SLIGHT RISK OF SEVERE WEATHER MAINLY LATE THIS
AFTERNOON INTO TONIGHT. THE MAIN SEVERE THREATS WILL BE DAMAGING
WINDS...AND TO A LESSER DEGREE LARGE HAIL OR AN ISOLATED TORNADO.
HEAVY RAINFALL IS ALSO EXPECTED ALONG WITH THE POSSIBILITY OF
FLASH FLOODING TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A FEW LINGERING NON SEVERE THUNDERSTORMS ARE POSSIBLE WEDNESDAY
MORNING. TEMPERATURES FRIDAY NIGHT MAY FALL INTO THE MID 30S
WHICH COULD POTENTIALLY LEAD TO FROST FORMATION IN ISOLATED AREAS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON INTO
TONIGHT. RAINFALL REPORTS WOULD BE APPRECIATED TONIGHT.

In the hours before

Local storm report, Sep 9, 5:30 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
530 PM CDT TUE SEP 9 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             LENOX                   40.88N 94.56W
09/09/2014  E2.00 INCH       TAYLOR             IA   PUBLIC

            SOCIAL MEDIA PHOTO. TIME ESTIMATED FROM
            RADAR.

&&
Local storm report, Sep 9, 5:59 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
559 PM CDT TUE SEP 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TSTM WND DMG     6 NNE CORNING           41.07N 94.69W
09/09/2014                   ADAMS              IA   EMERGENCY MNGR

            HEAVY DAMAGE TO A MACHINE SHED AND TREES DAMAGED BY
            STRONG STRAIGHT LINE WINDS.

&&

MS SEP 14
Local storm report, Sep 9, 6:21 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
621 PM CDT TUE SEP 9 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0621 PM     HEAVY RAIN       MURRAY                  41.04N 93.95W
09/09/2014  M2.06 INCH       CLARKE             IA   FIRE DEPT/RESCUE

            FELL IN 38 MINUTES.

&&
Local storm report, Sep 9, 6:47 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
647 PM CDT TUE SEP 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     FLASH FLOOD      NORWALK                 41.50N 93.68W
09/09/2014                   WARREN             IA   LAW ENFORCEMENT

            WATER 3 TO 5 FEET DEEP ON CHERRY STREET. STREET BARACADED

&&

MS SEP 14
Local storm report, Sep 9, 6:48 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
648 PM CDT TUE SEP 9 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     HEAVY RAIN       SHANNON CITY            40.91N 94.26W
09/09/2014  E3.00 INCH       UNION              IA   EMERGENCY MNGR

            FELL IN THE LAST 2 HOURS

&&
Local storm report, Sep 9, 6:58 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
658 PM CDT TUE SEP 9 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     HEAVY RAIN       1 W NEW VIRGINIA        41.18N 93.75W
09/09/2014  M4.50 INCH       WARREN             IA   TRAINED SPOTTER

            3.8 INCHES IN THE LAST HOUR. 4.5 INCHES SO
            FAR THIS AFTERNOON AND EVENING.

&&

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 9, 7:14 PM CDTSevere Thunderstorm WarningDMXDecatur, Wayne46 min
Sep 9, 8:07 PM CDTFlash Flood WarningDMXAppanoose, Davis, Monroe, Wapello11 hr
Sep 9, 8:34 PM CDTSpecial Weather StatementDMXCass26 min
Sep 9, 9:30 PM CDTRiver Flood WarningDMXMadison, Warren4 days
Sep 9, 9:30 PM CDTRiver Flood WarningDMXMadison, Warren64 hr
Sep 9, 9:30 PM CDTRiver Flood WarningDMXWarren41 hr
Sep 9, 9:30 PM CDTRiver Flood WarningDMXMahaska, Marion55 hr
Sep 9, 9:49 PM CDTRiver Flood WarningDMXDecatur3 days
Sep 9, 9:54 PM CDTFlash Flood WarningDMXAdair, Adams, Cass, Madison, Union6 hr
Sep 10, 12:46 AM CDTFlash Flood WarningDMXClarke, Decatur, Lucas, Mahaska, Marion, Warren and 1 more6 hr
Sep 10, 2:53 AM CDTRiver Flood WarningDMXDavis, Wapello53 hr
Sep 10, 3:05 AM CDTRiver Flood WarningDMXPolk4 days
Sep 10, 3:48 AM CDTAreal Flood WarningDMXMadison12 hr
Sep 10, 6:01 AM CDTAreal Flood WarningDMXClarke, Ringgold, Union12 hr
Sep 10, 6:21 AM CDTAreal Flood WarningDMXMahaska, Marion, Warren12 hr
Sep 10, 6:58 AM CDTAreal Flood WarningDMXMonroe12 hr
Sep 10, 9:40 AM CDTRiver Flood WarningDMXMahaska, Wapello29 hr
Sep 10, 3:23 PM CDTAreal Flood WarningDMXMadison12 hr

Nearby

Flash Flood Warnings in Iowa, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.